MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX MP VASCULAR ACCESS PORT; VORTEX¿ MP VASCULAR ACCESS PORT,

ANGIODYNAMICS VORTEX MP VASCULAR ACCESS PORT; VORTEX¿ MP VASCULAR ACCESS PORT,
Model Number MP-P5SAT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
The provider reported they had to remove the patient's vortex mp 5fr port that had been placed on (b)(6) 2023.After a few transfusions, the patient had started to experience pain so that is why they decided to remove and replaced it.When explanted, the catheter had 2 fractures in it , near the hub and another one towards the distal end.They know there were a couple of treatments administered through the port in that time frame, but they did not have the exact amount.During the last treatment administered, the patient complained of pain.Upon further investigation, that's how they discovered the catheter was fractured.
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) vortex port with catheter tubing attached.There is one slice at approximately the 1 cm mark.This slice appears to be a clean cut from a sharp object such as a scalpel.This could have happened during the implant or explant procedure.There are also two slices approximately 7-7.5 cm from the port body on opposite sides of the catheter tubing.These slices appear to be from repeating pinching or flexing of the catheter tubing in the same area.The appearance of the slices and the location of the slices in relation to the port body are consistent with pinch-off syndrome.No manufacturing non-conformances were observed during sample review.The customer's reported complaint description of catheter tubing was fractured was confirmed.The pain experienced by the patient during the infusion treatment is likely due to fracture/leaking of the catheter tubing at the 7.5cm marking.Root cause of this fracture is likely pinch-off syndrome based on the flexural fatigue failure of the tubing fracture at this location and its proximity from the port housing (i.E.5-10cm).The slice fracture in the catheter tubing near the port body is likely due to damage to the tubing during the explant procedure.If this damage occurred during the placement procedure then the leak in the catheter tubing would have been identified during the first infusion access.Port was used for more than one infusion access before the pain/extravasation event was experienced.The most likely root cause for the extravasation experienced is fracture of the catheter tubing due to pinch-off syndrome, which is cautioned in the device dfu as a potential complication of any implanted device or indwelling catheter.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the user with this catalog number, contains the following statements.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.After implantation and during system use each access to the vortex® mp port system should be performed using aseptic technique.· use only non-coring needles with the vortex® mp port system.The noncoring needle design helps maintain the self-sealing septum.Under qualified procedures the vortex® mp port system allows up to 2,000 punctures with an angiodynamics® 22 gauge noncoring needle, when tested at 10 psi.This pressure exceeds the typical levels experienced in clinical practice.Do not use a syringe smaller than 10 ml.Smaller syringes may create an over-pressurized condition in the system.Warning: for chest placement, avoid medial catheter placement instructions for implantation of the vortex® mp port into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route to the subclavian vein.Note: a port placed too deeply may be difficult to palpate and access.Potential complications use of the system involves potential risks associated with any implanted device or indwelling catheter.They include, but are not limited to: extravasation catheter fracture, including "pinch-off syndrome" a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX MP VASCULAR ACCESS PORT
Common Device Name
VORTEX¿ MP VASCULAR ACCESS PORT,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17334715
Report Number1317056-2023-00087
Device Sequence Number20487431
Product Code LJT
UDI-Device IdentifierH787MPP5SAT0
UDI-PublicH787MPP5SAT0
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K010189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMP-P5SAT
Device Catalogue NumberMPP5SAT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 YR
Patient SexFemale